MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; Cochlear Implant

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; Cochlear Implant
Model Number Mi1260 SONATA 2
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Post Operative Wound Infection (2446); Tissue Breakdown (2681)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
On (b)(6) 2025 parents noticed discharge from the incision site.They contacted the surgeon and the wound was managed immediately with iv and oral antibiotics.After four weeks of extensive treatment, no improvement was noticed and implant was fully exposed.To prevent further spread of infection, the device was explanted on (b)(6) 2026.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the device was explanted due to an infection and extrusion of the device through the skin.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.However, the presence of the device might have contributed to its subsequent development.The explanted device has not been received for investigation yet.
 
Event or Problem Description
On (b)(6) 2025 parents noticed discharge from the incision site.They contacted the surgeon and the wound was managed immediately with iv and oral antibiotics.After four weeks of extensive treatment no improvement was noticed and implant was fully exposed.To prevent further spread of infection, the device was explanted on (b)(6) 2026.
 
Event or Problem Description
In (b)(6)2025 parents noticed discharge from the incision site.They contacted the surgeon and the wound was managed immediately with iv and oral antibiotics.After four weeks of extensive treatment no improvement was noticed and implant was fully exposed.To prevent further spread of infection, the device was explanted in (b)(6)2026.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found are attributable to the removal surgery.According to the information received from the field the device was explanted due to an infection and extrusion of the device through the skin.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.However, the presence of the device might have contributed to its subsequent development.Re-implantation with a new device is planned.This is a final report.Note: c1902 is chosen imdrf inv finding code.

Brand Name
SONATA
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43()577885626
MDR Report Key24200666
Report Number9710014-2026-00073
Device Sequence Number12152007
Product Code MCM
UDI-Device Identifier09008737385385
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMi1260 SONATA 2
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/01/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2026
Supplement Date Received by Manufacturer01/24/2026
01/24/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/09/2026
09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexFemale